MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT DUAL; MEGA SOFT DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT DUAL; MEGA SOFT DUAL
Model Number 0835
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Scar Tissue (2060); Partial thickness (Second Degree) Burn (2694)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an adenotonsillectomy of a pediatric patient the patient received burns.
 
Additional Manufacturer Narrative
(b)(4).Only event year known: 2023.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo analysis: this is an analysis of an image submitted for evaluation.A photo labelled as megasoft_patient2 is associated with (b)(4).In the right upper check region, there is whitening spot surround with redness area.It appears to be a burn injury with second degree.On the photo, there are some other skin marks visible but they are not skin burn.Based on the photo, the reported event was confirmed.However, no conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Because the instrument was not returned our evaluation is limited.Additional information received: surgical site burns at the location of the ecg electrode (3m red dot electrodes).The burns were observed when the electrode was removed.The patient burns were relatively minor.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility? yes.Are there any photos of the burn that you could share with us in regard to the burn? if yes, please send to (b)(6).Yes.When were the burns first noticed? when the ecg leads were removed.What is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling, no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred 2nd degree burn (top right chest) what medical intervention was used to treat the burn? (such as salve or stitches) topical ointment.Besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? unclear.What is the current status of the patient? what was the surgical procedure? adenotonsillectomy.How was the patient positioned? supine.How was the room set up to include patient set up and where was the pad in relation to the patient? pad was underneath.Was there anything between patient? there was a couple of sheets between the patient and the pad.Was the pad rinsed and let dry before it on this surgical procedure? not rinsed, just wiped.How was pad cleaned? wiped with diversey oxivir plus disinfectant.Does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? don¿t know.I¿ve not used the pad until last week.Was there any patient warming blankets used? yes.If yes what warming blankets were used? pediatric underbody.What brand of warming blanket was used? 3m bair hugger.Is it possible the patient was in contact with a metal portion of the or table? unlikely.What generator was being used? covidien valleylab ft10.What power levels was generator set to? 20 spray for part of the case, 40-50 fulgurate for part of the case what was the end factor that was being used? don¿t know what this is was a warming device used and if so brand and location? bair hugger.Were there liquids used in prep? no.Was urine or other fluids detected in the field after surgery? no.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: how many ecg leads were used? (3, 5, 12?) what is the brand of the monitor of the ecg? additional information received: the burn site was where the ekg leads were.The account has used the product before on pediatric patients for about 4 years.The burns will leave scars.Patient is at home.Pads are from 2022.They have been used since july 2022.The chemical used to clean the pad is not recommended by the ifu due to it having peroxide in it.Also, to rinse the pad after cleaning.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/28/2023 attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what ekg and cable was used during the procedure? also, we had also talked about the cleaning method (not to use hydrogen peroxide and to rinse with water).Has this communication happened with the account?.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/10/2023.Additional information was requested, and the following was obtained: was the burn spot where the electrode was placed on the patient? yes.How many ecg leads were used? (3, 5, 12?) 3.What is the brand of the monitor of the ecg? 3m.How much did the patient weight? 14kg.
 
Additional Manufacturer Narrative
(b)(6).Date sent: 4/11/2023 additional information was requested, and the following was obtained: it was noted in a rrt call that you were going to follow up with the account regarding ekg & their cables use during surgery.What ekg and cable was used during the procedure? also, we had also talked about the cleaning method (not to use hydrogen peroxide and to rinse with water).Has this communication happened with the account? it was the 3m red dot cables (3 leads) and yes the cleaning instructions have been communicated to the customer.Please let me know if i can provide any further information.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/11/2024.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the 0835 pad and pigtail cables were returned with no apparent damage.The pad and cables were connected to the generator, and no anomalies were observed.The electrical test was performed, and it met the specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device sn (b)(6), and no non-conformances were identified.

Brand Name
MEGASOFT DUAL
Common Device Name
MEGA SOFT DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16428796
Report Number1721194-2023-00049
Device Sequence Number5246353
Product Code GEI
UDI-Device Identifier10614559101872
UDI-Public10614559101872
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K031285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number0835
Device Catalogue Number0835
Device Lot NumberGS22023602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer02/22/2023
03/13/2023
03/29/2023
05/29/2024
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/10/2023
03/28/2023
04/11/2023
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight14 KG